Funnel Cloud, Matagorda
- When
- March 15, 1:50 PM CST
- Where
- Matagorda County, 5 mi SW of Bay City
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.786, -96.004 (the zone’s center; the record gives no point)
3 funnel cloud, 2 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 15, 9:10 AM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 910 AM CST MON MAR 15 2004 .DISCUSSION... S/WS PUSHING OFF THE LOWER TX COAST SHOULD PUT A DAMPER ON WIDEPREAD PRECIP ACROSS SE TX TODAY. LCH SOUNDING INDICATES SLIGHTLY DRIER AIRMASS THAN 12 HRS AGO THOUGH CRP STILL PLENTY JUICY WITH 1.5 PWS. STILL HAVE A DIFFUSE/DYING FRONTAL BOUNDARY DRAPED ACROSS INLAND AREAS AND FAVORABLE JET POSITION THROUGH EARLY AFTERNOON. SAT PIX DO SHOW A FEW BREAKS IN THE CLOUD COVER HERE AND THERE. INTERMITTANT BREAKS SHOULD CONTINUE TODAY AND IF WE CAN GET TEMPS UP INTO THE LOW TO MID 70S (WHICH IS THE TRIGGER TEMP) WE COULD STILL GET SOME SCT PRECIP TO DEVELOP. FOR THE UPDATE WELL LOWER POPS AND BUMP TEMPS UP A FEW DEGREES. 47/37 && .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 54 73 54 75 / 30 30 10 10 20 HOUSTON (IAH) 73 56 74 55 75 / 30 30 10 10 10 GALVESTON (GLS) 70 61 70 60 71 / 40 30 20 10 10 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CST MON MAR 15 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-161300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CST MON MAR 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. A STATIONARY FRONT JUST INLAND OF THE COAST WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORM TODAY. THE ACTIVITY MAY GET WIDESPREAD... MAINLY ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR. RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE. THE HEAVY RAINFALL THREAT WILL LIKELY REMAIN OFF THE COAST. A COLD FRONT WILL APPROACH SOUTHEAST TEXAS FROM THE NORTH TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. GUSTY WINDS AND SMALL HAIL COULD ACCOMPANY THE STRONGER STORMS... HOWEVER NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 118 km away, was scanning. The volume nearest the first event began at 06:39 UTC.
3 funnel cloud, 2 hail, 1 tornado. Local standard time, as filed.
Power lines down at 1429 Magnolia.
Nickel-size hail 1 mile south of College Station.
Sighted near South Gate.
3/4" Hail in Millican.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388105, 5388106, 5388103, 5388102, 5388107, 5388104.